JOSEPH HERMAN, M.D.
To the editor: The series reported by Mackowiak and LeMaistre (1) is not necessarily representative of patients with drug fever. The authors' definition of the disorder is " . . . fever coinciding with the administration of a drug and disappearing after discontinuation of the drug when no other cause for the fever could be ascertained after a careful physical examination and appropriate laboratory study." In their literature search, which covered 22 years, they restricted themselves to "fever" as the major descriptor with the subheading "classification," thus excluding many reactions fulfilling their criteria but appearing under headings such as "hepatitis,"
Learn more about subscription options.
Register Now for a free account.
HERMAN J. More on Drug Fever. Ann Intern Med. 1987;107:787–788. doi: 10.7326/0003-4819-107-5-787_2
Download citation file:
Published: Ann Intern Med. 1987;107(5):787-788.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only